Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 24, NWS Mobile, AL

June 22, 2008

NWS Mobile, AL issued this marine weather statement at Jun 22, 2008, 7:10 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2008, 7:10 AM CDT (12:10 UTC)
Expired
Jun 22, 2008, 10:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jun 22, 5:09 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 22, 5:09 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
509 AM CDT SUN JUN 22 2008

.SHORT TERM TODAY AND TONIGHT...A WEAK SURFACE BOUNDARY LINGERS
ACROSS THE COASTAL WATERS THIS MORNING...THIS WILL ENHANCE
CONVECTION TODAY. WE HAVE ALREADY SEEN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THIS MORNING ESPECIALLY ALONG THE COAST. DAYTIME
HEATING WILL CONTINUE TO CAUSE AN INCREASED COVERAGE OF CONVECTION
THIS MORNING AND AFTERNOON. PRECIPITABLE WATERS VALUES OVER 1.8
INCHES WILL POSE A THREAT FOR VERY HEAVY RAIN. SOME SMALL HAIL IS
POSSIBLE DUE TO WET BULB ZEROS AROUND 11.5 TO 12K FEET AND BETTER
LAPSE RATES. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG WINDS
NEAR SOME OF THE STRONGER STORMS AND SMALL HAIL. A FEW STORMS COULD
ALSO BECOME BRIEFLY SEVERE. DRIER AIR WILL CONTINUE TO FILTER INTO
THE WESTERN PORTIONS OF THE AREA LATER TODAY...MAINLY IN THE
NORTHWESTERN ZONES. KEPT POPS HIGHER ALONG THE COAST AND IN THE
EASTERN ZONES...MAINLY EAST OF I-65. HAVE STAYED CLOSE TO MAV/MET
GUIDANCE FOR TEMPERATURES AND POPS.

TODAYS WET MICROBURST RISK...MODERATE. KC/04

.LONG TERM MONDAY THROUGH SATURDAY...UPPER LEVEL TROF BEGINS TO
PULL OFF TO THE NORTHEAST LATER IN THE DAY MONDAY...BEING REPLACED BY
MORE RIDGING BY MID AND LATE WEEK. BEFORE THIS HAPPENS...STILL MAY HAVE
TO CONTEND WITH SOME MORE MID LEVEL ENERGY IN THE BASE OF THE TROF TO
DROP SOUTHEAST INTO THE GULF COAST...PROVIDING SUPPORT FOR ISOLATED TO
SCATTERED COVERAGES OF THUNDERSTORMS ALONG WEAK MESOSCALE BOUNDARIES MONDAY.
ALTHOUGH CHANCES OF PRECIPITATION LOOK TO DECLINE TUESDAY AND
WEDNESDAY...WE KEEP AROUND A 10 PERCENT PROBABILITY OF PRECIPITATION
IN THE FORECAST OUT OF RESPECT FOR THE TIME OF YEAR. THE CHANCES OF
PRECIPITATION EASE UPWARD HEADING INTO WEEKS END AS AN UPPER LEVEL
TROF SLIPS EASTWARD OUT OF TEXAS...HELPING TO BRING DEEPER GULF
MOISTURE NORTHWARD INTO THE GULF COAST. DAILY HIGHS AND LOWS LOOK TO
BE NEAR OR JUST SLIGHTLY ABOVE SEASONAL NORMALS ON AVERAGE. /10

&&

.MARINE...WILL NEED TO BE WARY OF WATERSPOUTS TODAY AS THEY CAN FORM
QUICKLY AND ARE NOT ALWAYS ASSOCIATED WITH SHOWER OR THUNDERSTORM
ACTIVITY. OTHERWISE...HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE NORTH
CENTRAL GULF NEXT WEEK. LIGHT DAYTIME ONSHORE FLOW BECOMING OFFSHORE
OVERNIGHT. LITTLE CHANGE IN SEAS THROUGH THURSDAY. WINDS AND SEAS
HIGHER IN THUNDERSTORMS. KC/04

&&

.FIRE WEATHER...LATEST GRIDDED HUMIDITY FIELDS SUGGEST SLIGHTLY
DRIER AIR INTO THE REGION ON MONDAY. THOUGH...NOT ANTICIPATING LOWEST
HUMIDITIES TO BE WITHIN CRITICAL LEVELS FOR HEADLINES. MORE
THUNDERSTORMS TODAY WITH LESSER COVERAGES EXPECTED MONDAY. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  70  92  70 /  50  20  20  05
PENSACOLA   87  73  90  73 /  60  20  20  05
DESTIN      86  75  87  75 /  60  30  30  10
EVERGREEN   89  68  90  67 /  40  20  20  05
WAYNESBORO  91  65  91  65 /  30  10  10  05
CAMDEN      90  67  92  66 /  30  10  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 5:55 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SUN JUN 22 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST
TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN
RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG
WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW
SEVERE STORMS CANNOT BE RULED OUT.

THE WET MICROBURST THREAT FOR TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER
SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA
PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL
HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK
BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO
HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:00 PM CDTSpecial Marine WarningMOB30 min
Jun 22, 1:24 AM CDTMarine Weather StatementMOB3 hr
Jun 22, 1:32 AM CDTSpecial Marine WarningMOB88 min
Jun 22, 2:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 2:59 AM CDTSpecial Marine WarningMOB91 min
Jun 22, 3:10 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 4:06 AM CDTSpecial Marine WarningMOB54 min
Jun 22, 4:26 AM CDTMarine Weather StatementMOB3 hr
Jun 22, 4:36 AM CDTSpecial Marine WarningMOB54 min
Jun 22, 5:33 AM CDTSpecial Marine WarningMOB57 min
Jun 22, 6:30 AM CDTSpecial Marine WarningMOB60 min
Jun 22, 7:28 AM CDTSpecial Marine WarningMOB62 min
Jun 22, 8:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 1:03 PM CDTSpecial Marine WarningMOB27 min
Jun 22, 2:39 PM CDTSevere Thunderstorm WarningMOBCrenshaw36 min
Jun 22, 3:17 PM CDTSevere Thunderstorm WarningMOBMobile28 min
Jun 22, 3:34 PM CDTSpecial Marine WarningMOB86 min
Jun 22, 4:21 PM CDTSevere Thunderstorm WarningMOBMobile39 min
Jun 22, 4:29 PM CDTSpecial Marine WarningMOB61 min
Jun 22, 4:42 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Jun 22, 4:58 PM CDTSpecial Marine WarningMOB62 min
Jun 22, 5:05 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington40 min
Jun 22, 5:23 PM CDTSpecial Marine WarningMOB37 min
Jun 22, 5:55 PM CDTSpecial Marine WarningMOB50 min
Jun 22, 5:56 PM CDTSpecial Marine WarningMOB49 min
Jun 22, 6:34 PM CDTSpecial Marine WarningMOB86 min
Jun 22, 5:40 PM CDTAreal Flood AdvisoryMOBOkaloosa4 hr
Jun 22, 6:35 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa40 min
Jun 22, 6:39 PM CDTSevere Thunderstorm WarningMOBOkaloosa51 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.